Hail, Wayne
- When
- April 30, 2:30 PM CST to 2:45 PM CST
- Where
- Wayne County, Wappapello
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.933, -90.283
Accumulated to a depth of 3 inches.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 30, 2:30 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT SUN APR 30 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... LOTS GOING ON TODAY...THEREFORE WILL BE BRIEF. MAIN CONCERN CONTINUES TO BE POPS THROUGH MUCH OF THE WEEK. HAVE A NARROW WEDGE OF UNSTABLE SURFACE AIR ACROSS THE REGION LATE THIS AFTERNOON...AND SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST MISSOURI. EXPECT THAT THESE STORMS WILL CONTINUE EASTWARD THROUGH THE UNSTABLE WEDGE AND ULTIMATELY BECOME ELEVATED AS THEY WORK EASTWARD TOWARD THE WABASH VALLEY AND THE LAKES AREA IN WEST KENTUCKY. WIND FIELDS ARE VEERING PRETTY WELL IN THE LOW LEVELS...BUT GENERALLY ARE WEAK. MAY SEE SOME ENHANCED TORNADO WEST OF THE MISSISSIPPI WHERE SURFACE WINDS ARE BACKED MORE TO THE SOUTH SOUTHEAST. HOWEVER...STILL FEEL THAT LARGE HAIL IS THE PRIMARY CONCERN TONIGHT. THE 12Z GFS ROTATES ONE MID-LEVEL SHORT WAVE TROUGH NORTHEAST THROUGH NORTHWESTERN ZONES THIS EVENING...AND THEN PUSHES A STRONGER ONE THROUGH THE AREA LATER THIS EVENING AND OVERNIGHT. WILL GO WITH LIKELY POPS TONIGHT WITH FOCUS IN NORTHWEST ZONES. FAR SOUTHEAST ZONES WILL HAVE ONLY GOOD CHANCE POP TONIGHT. THE 12Z GFS CONTINUES TO LIFT THE CLOSED LOW NORTHWARD FROM THE UPPER MIDWEST INTO SOUTHERN CANADA...AS ANOTHER SIGNIFICANT SYSTEM EMERGES ONTO THE NORTHERN HIGH PLAINS LATE MONDAY NIGHT. AS THE INITIAL UPPER LOW LIFTS NORTHWARD SOME OF THE ENERGY WILL PUSH EAST ACROSS THE AREA AS AN OPEN WAVE LATE MONDAY AND MONDAY NIGHT. THERE WILL LIKELY BE ANOTHER WEAK SURFACE BOUNDARY ACCOMPANYING IT THROUGH THE AREA...SO HAVE RAISED POPS TO LIKELY MONDAY NIGHT...BUT KEPT CHANCE POPS FOR MONDAY. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE WITH A RATHER STRONG ZONAL MID-LEVEL JET MOVING THROUGH THE REGION MONDAY NIGHT. HAIL AND WIND WOULD BE THE PRIMARY CONCERNS. TUESDAY WILL HAVE A LINGERING LOW POP...BUT WILL LIKELY BE DRY...AND LIKEWISE FOR TUESDAY NIGHT. THE SECOND MID/UPPER LEVEL SYSTEM WILL RIDE EASTWARD ALONG THE CANADIAN BORDER...EVENTUALLY DRAGGING A COLD FRONT THROUGH THE REGION WEDNESDAY NIGHT. WILL SPREAD CHANCE POPS ACROSS THE AREA FOR BOTH PERIODS. SEVERE WEATHER MAY ONCE AGAIN BE A PROBLEM. GENERALLY FOLLOWED THE WARMER MET GUIDANCE FOR TEMPERATURES THROUGH TUESDAY...BUT WOULD NOT BE SURPRISED TO SEE IT BE CONSIDERABLY WARMER IF THE SUNSHINE DEVELOPS AS EXPECTED. TRENDED TOWARD THE MAV/MEX FOR THE REMAINDER OF THE FORECAST. && .LONG TERM (THURSDAY THROUGH SUNDAY)... AS A STACKED LOW MOVES ACROSS SRN CANADA DURING MIDWEEK...COOL HIGH PRESSURE WRAPPING AROUND ITS BACKSIDE IS PROGGED TO SWEEP INTO THE OHIO RIVER VALLEY BY 12Z THU OR SO...BEHIND A COLD FRONT. SOME UNCERTAINTLY EXISTS AS TO EXACTLY HOW THIS WILL EVOLVE. EVEN WITH THE FRONT POSSIBLY TO THE SE OF THE PAH FCST AREA THU MORNING... ACCORDING TO THE GFS AND ECMWF AT LEAST...THERE WILL STILL BE A CHC OF SHWS/TSTMS IN THE FCST FOR THU THROUGH 00Z SAT. THIS WILL BE DUE TO MULTIPLE PERTUBATIONS IN THE TEMPORARILY ZONAL MID LEVEL FLOW TAPPING RESIDUAL ATMOSPHERIC MOISTURE AS THEY MOVE EAST. A VIGOROUS MID LEVEL SHRTWV IS PROGGED TO SWEEP SE INTO THE MIDWEST TOWARD THE WEEKEND AND HELP TO PUSH MORE SFC HIGH PRESSURE INTO THE AREA AND PUT AN END TO THE PCPN BY FRI EVE. SFC HIGH PRESSURE WILL DOMINATE FOR THE REMAINDER OF THE WEEKEND...AND TEMPS SHOULD BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS/DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT SUN APR 30 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 450 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY. THE PRIMARY HAZARD WILL BE LARGE HAIL. A FEW STORMS MAY ALSO PRODUCE DAMAGING WINDS. THUNDERSTORMS MAY DEVELOP NEAR A COLD FRONT OVER SOUTHEAST MISSOURI THIS AFTERNOON...ESPECIALLY IF ANY PERIODS OF SUNSHINE CAUSE ENOUGH SURFACE HEATING TO DESTABILIZE THE ATMOSPHERE. THE STORMS WILL ENCOUNTER MORE STABLE AIR AS THEY MOVE EAST TOWARD SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH TUESDAY...MAINLY EACH AFTERNOON AND EVENING...OVER THE ENTIRE OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. THE ATMOSPHERE WILL BECOME PROGRESSIVELY MORE UNSTABLE EACH DAY. ONE OR MORE UPPER LEVEL DISTURBANCES MOVING EAST FROM THE PLAINS COULD TRIGGER THUNDERSTORMS IN THE UNSTABLE AIR. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS A WEAK COLD FRONT MOVES SOUTHEAST ACROSS OUR REGION. THE DEGREE OF THE SEVERE WEATHER THREAT WILL DEPEND ON THE TIMING OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...MAINLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY. SPOTTERS ACROSS THE REGION SHOULD BE AWARE THAT ACTIVATION MAY BE REQUESTED MONDAY THROUGH TUESDAY. MY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL PIEDMONT 37.15N 90.70W
04/30/2006 M0.75 INCH WAYNE MO TRAINED SPOTTER
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
304 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL SEDGEWICKVILLE 37.52N 89.91W
04/30/2006 M0.88 INCH BOLLINGER MO TRAINED SPOTTER
&&
SMITTYThe Paducah radar (KPAH), 135 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail. Local standard time, as filed.
Accumulated to a depth of 3 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501315.